Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 11, NWS Amarillo, TX
NWS Amarillo, TX issued this flash flood warning at May 26, 2007, 4:04 PM CDT for Randall County, Texas. It was in force for 4 hr. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 26, 2007, 4:04 PM CDT (21:04 UTC)
- Expired
- May 26, 2007, 8:00 PM CDT
- In force
- 4 hr
- Issued by
- NWS Amarillo, TX
- Area
- Whole counties
County Randall County, TX
The radar
The Amarillo radar (KAMA), 34 km from the middle of the area, began a volume at 21:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 26, 4:14 PM CDT | FLASH FLOOD | Palo Duro Canyon, TX | WATER CROSSING NUMBER 1 HAS 3 FEET OF WATER FLOWING...ESTIMATED 400 PEOPLE TRAPPED ON OTHER SIDE OF CROSSING...NO ONE IN DANGER |
| May 26, 4:32 PM CDT | FLASH FLOOD | Palo Duro Canyon, TX | GREATER THAN 5 FEET OF WATER AT LOW WATER CROSSING NUMBER FIVE...LOW WATER CROSSING NUMBER ONE REMAINS CLOSED |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 9.1 hours before the alert went out and 34 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 41 J/kg
- Mixed-layer CIN
- -143 J/kg
- Mixed-layer LCL
- 1123 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KAMA 262107 FFWAMA TXC381-270100- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE AMARILLO TX 404 PM CDT SAT MAY 26 2007 THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A * FLASH FLOOD WARNING FOR... EAST CENTRAL RANDALL COUNTY IN THE PANHANDLE OF TEXAS... * UNTIL 800 PM CDT * AT 401 PM CDT...TRAINED WEATHER SPOTTERS REPORTED FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PALO DURO CANYON PALO DURO CANYON OFFICIALS REPORT FLASH FLOODING THROUGH LOW WATER CROSSING NUMBER 1 AND ARE MAKING WATER RESCUES IN THE PARK. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. FLOODING IS OCCURRING OR IS IMMINENT. IT IS IMPORTANT TO KNOW WHERE YOU ARE RELATIVE TO STREAMS...RIVERS...OR CREEKS WHICH CAN BECOME KILLERS IN HEAVY RAINS. CAMPERS AND HIKERS SHOULD AVOID STREAMS OR CREEKS. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. LAT...LON 3482 10178 3481 10163 3500 10163 3501 10178 $$ JJB
1 follow-up statement
000 WGUS74 KAMA 262208 FFSAMA FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 503 PM CDT SAT MAY 26 2007 TXC381-270100- RANDALL TX- 503 PM CDT SAT MAY 26 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 800 PM CDT FOR EAST CENTRAL RANDALL COUNTY... PALO DURO STATE PARK OFFICIALS REPORTED THAT WATER WAS SLOWLY RECEEDING. HOWEVER...THE LOW WATER CROSSINGS REMAIN FLOODED AND DANGEROUS. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PALO DURO CANYON MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN. FLOODING IS OCCURRING OR IS IMMINENT. IT IS IMPORTANT TO KNOW WHERE YOU ARE RELATIVE TO FLOODED STREAMS...RIVERS...OR CREEKS WHICH CAN BECOME KILLERS. CAMPERS AND HIKERS SHOULD AVOID STREAMS OR CREEKS. LAT...LON 3482 10178 3481 10163 3500 10163 3501 10178 $$ LG
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this flash flood warning went out at May 26, 3:21 PM CDT, 43 minutes earlier.
Area forecast discussion, May 26, 3:21 PM CDT, 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 321 PM CDT SAT MAY 26 2007 .DISCUSSION... MOISTURE PLUME TO REMAIN OVER THE PANHANDLES THROUGH EARLY NEXT WEEK. INSTABILITY IS ALSO NOT GOING ANYWHERE. A COLD FRONT HAS PUSHED INTO THE WESTERN OKLAHOMA PANHANDLE AND THE NORTHWEST TEXAS PANHANDLE. EXPECT THIS FRONT TO DISSIPATE TONIGHT AS HEIGHTS LOWER OVER THE ROCKIES AS UTAH SHORT WAVE APPROACHES. FLOW ALOFT OVER THE PANHANDLES IS WEAKER THAN YESTERDAY...SO ORGANIZED CONVECTION IS NOT AS LIKELY TONIGHT...BUT SOME STORMS MAY STILL BECOME SEVERE WITH LARGE HAIL AND DAMAGING DOWNBURST WINDS BEING THE MAIN THREATS. HEAVY RAIN WILL ALSO BE AN ISSUE AS THE STORMS WILL NOT BE MOVING VERY FAST. WILL KEEP POPS HIGHEST IN THE SOUTHEAST CLOSEST TO THE MOISTURE AND INSTABILITY AXIS. MOUNTAIN CONVECTION MAY NOT BE ABLE TO MAKE IT AS FAR AS IT DID LAST NIGHT...SO LOWER POPS THERE. HOWEVER...THE FRONT MAY HELP TO FIRE A FEW STORMS. STRONG UPPER LEVEL STORM SYSTEM IS EXPECTED TO MOVE INTO SOUTH CENTRAL CANADA BY TUESDAY. THIS STORM WILL BE PART OF A LARGER UPPER TROUGH WHICH WILL EXTEND SOUTHWARD INTO THE CENTRAL HIGH PLAINS. A DRYLINE MAY SET UP IN THE EASTERN CWA TUESDAY AFTERNOON AS WESTERLY WINDS ALOFT INCREASE AND HELP TO TURN THE WINDS ON THE SURFACE MORE TO THE SOUTHWEST TO THE WEST OF THE DRYLINE. UPPER TROUGH THEN HELPS TO PUSH A COLD FRONT THROUGH THE AREA TUESDAY EVENING. HAVE KEPT WITH THE MEX NUMBERS FOR TEMPERATURES ON WEDNESDAY...BUT UNDER CUT HIGH TEMPERATURES FOR THURSDAY AND FRIDAY AS THE GFS TRIES TO WARM THE PANHANDLES UP TOO QUICKLY. FLOW ALOFT BECOMES NORTHWESTERLY BEYOND MID WEEK...AND WEAK SHORT WAVES CONTINUE TO MOVE THROUGH THE FLOW OVER THE AREA. SO HAVE CONTINUED TO MENTION POPS ALL THE WAY THROUGH THE REST OF THE FORECAST. && .PRELIMINARY POINT TEMPS/POPS... AMARILLO TX 57 81 58 85 61 / 50 20 30 10 20 BEAVER OK 55 82 59 86 61 / 50 30 30 20 20 BOISE CITY OK 54 84 55 86 56 / 30 20 30 10 20 BORGER TX 61 84 63 88 62 / 50 20 30 10 20 BOYS RANCH TX 57 84 58 91 63 / 40 20 30 10 20 CANYON TX 56 82 57 86 61 / 50 20 30 10 20 CLARENDON TX 59 80 60 84 62 / 60 30 30 10 20 DALHART TX 52 82 53 89 57 / 30 20 30 10 20 GUYMON OK 57 86 60 89 61 / 40 20 30 10 20 HEREFORD TX 55 81 57 86 61 / 40 20 30 10 20 LIPSCOMB TX 56 79 60 85 64 / 50 30 30 20 20 PAMPA TX 59 78 61 83 60 / 50 30 30 10 20 SHAMROCK TX 59 79 61 84 63 / 60 30 30 20 20 WELLINGTON TX 60 81 62 85 64 / 60 30 30 20 20 && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 17/15
Hazardous weather outlook, May 26, 1:00 PM CDT, 3 hours 4 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 100 PM CDT SAT MAY 26 2007 OKZ001>003-TXZ001>020-271100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 100 PM CDT SAT MAY 26 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE TEXAS AND OKLAHOMA PANHANDLES TODAY AND TONIGHT. A FEW OF THESE STORMS COULD BRIEFLY REACH SEVERE LEVELS MAINLY ACROSS THE CENTRAL AND SOUTHEASTERN TEXAS PANHANDLE. .DAYS TWO THROUGH SEVEN... THERE WILL BE A SLIGHT CHANCE TO CHANCE OF THUNDERSTORMS ACROSS MOST OF THE TEXAS AND OKLAHOMA PANHANDLES SUNDAY AND SUNDAY NIGHT...THEN A SLIGHT CHANCE FOR THUNDERSTORMS IN THE EASTERN PANHANDLES ON MEMORIAL DAY...AND A SLIGHT CHANCE FOR THUNDERSTORMS TUESDAY NIGHT THROUGH FRIDAY. AT THIS TIME...STORMS ARE NOT EXPECTED TO REACH SEVERE LEVELS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. JORDAN
In the hours before
Special weather statement, May 26, 1:48 PM CDT, 2 hours 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 148 PM CDT SAT MAY 26 2007 TXZ017-018-261930- ARMSTRONG TX-RANDALL TX- 148 PM CDT SAT MAY 26 2007 ...STRONG THUNDERSTORM IN SOUTHWESTERN ARMSTRONG AND EAST CENTRAL RANDALL COUNTIES... AT 148 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER THE NORTH RIM OF PALO DURO CANYON. THE STORM WAS NEARLY STATIONARY. ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. PERSONS INVOLVED IN OUTDOOR ACTIVITIES...ESPECIALLY THOSE IN PALO DURO CANYON...SHOULD TAKE SHELTER UNTIL THE STORM HAS PASSED. LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE WHICH WILL RESULT IN MINOR FLOODING OF ROAD SURFACES.
Special weather statement, May 26, 2:29 PM CDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 229 PM CDT SAT MAY 26 2007 TXZ017-018-262030- ARMSTRONG TX-RANDALL TX- 229 PM CDT SAT MAY 26 2007 ...STRONG THUNDERSTORMS CONTINUE IN SOUTHWESTERN ARMSTRONG AND SOUTHEASTERN RANDALL COUNTIES... AT 229 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER PALO DURO CANYON. THE STORM WAS NEARLY STATIONARY. ADDITIONAL THUNDERSTORMS WERE DEVELOPING ACROSS THE EASTERN PART OF PALO DURO CANYON. VERY HEAVY RAINFALL ON THE ORDER OF ONE TO TWO INCHES PER HOUR... GUSTY WINDS TO 50 MPH...AND SMALL HAIL UP TO ONE HALF INCH IN DIAMETER WILL BE POSSIBLE WITH THE STORMS. LOCALIZED FLOODING WILL ALSO BE POSSIBLE IN PORTIONS OF PALO DURO CANYON DUE TO THE HEAVY RAINFALL AND SLOW MOVEMENT OF THE STORMS. PERSONS INVOLVED IN OUTDOOR ACTIVITIES SHOULD BE PREPARED FOR ADDITIONAL SHOWER AND THUNDERSTORM DEVELOPMENT ACROSS THE TEXAS AND OKLAHOMA PANHANDLES. STAY TUNED TO NOAA WEATHER RADIO...LOCAL MEDIA OUTLETS...AND THE INTERNET FOR THE LATEST UPDATES. JORDAN
Special weather statement, May 26, 3:31 PM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 331 PM CDT SAT MAY 26 2007 TXZ018-262130- ARMSTRONG TX- 331 PM CDT SAT MAY 26 2007 ...STRONG THUNDERSTORM IN SOUTHWESTERN ARMSTRONG COUNTY... AT 331 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES NORTH OF WAYSIDE MOVING SOUTHEAST AT 5 MPH. THIS THUNDERSTORM WAS OVER THE FAR SOUTHERN PORTIONS OF PALO DURO CANYON. HAIL UP TO ONE HALF INCH IN DIAMETER...STRONG WINDS UP TO 50 MPH...AND VERY HEAVY RAINFALL ARE POSSIBLE WITH THIS STORM. RAINFALL AMOUNTS OF UP TO TWO INCHES PER HOUR WILL BE POSSIBLE RESULTING IN MINOR FLOODING OF ROAD SURFACES AND PONDING OF WATER ON ROADWAYS. PERSONS INVOLVED IN OUTDOOR ACTIVITIES SHOULD MONITOR WEATHER CONDITIONS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD THREATENING WEATHER APPROACH. JORDAN
Special weather statement, May 26, 3:35 PM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 335 PM CDT SAT MAY 26 2007 TXZ008-262130- HUTCHINSON TX- 335 PM CDT SAT MAY 26 2007 ...STRONG THUNDERSTORM IN SOUTHERN HUTCHINSON COUNTY... AT 335 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER BORGER. THE STORM WAS DRIFTING SLOWLY TOWARDS THE NORTHEAST. HAIL UP TO ONE HALF INCH IN DIAMETER...STRONG WINDS TO 50 MPH...AND VERY HEAVY RAINFALL ARE POSSIBLE WITH THIS STORM. RAINFALL RATES COULD BRIEFLY APPROACH TWO INCHES PER HOUR WHICH WILL RESULT IN PONDING OF WATER ON AREA ROADWAYS AND MINOR FLOODING OF CULVERTS AND DITCHES. PEOPLE IN SOUTHERN HUTCHINSON COUNTY...INCLUDING THE CITIES OF BORGER AND SANFORD...SHOULD MONITOR THE WEATHER SITUATION CLOSELY AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. JORDAN
Local storm report, May 26, 4:03 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
403 PM CDT SAT MAY 26 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0400 PM HAIL WAYSIDE 34.79N 101.55W
05/26/2007 M0.88 INCH ARMSTRONG TX CO-OP OBSERVER
&&
SMBThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 7:17 PM CDT | Severe Thunderstorm Warning | AMA | Oldham | 58 min |
| May 25, 8:08 PM CDT | Tornado Warning | AMA | Oldham | 32 min |
| May 25, 8:49 PM CDT | Severe Thunderstorm Warning | AMA | Oldham | 56 min |
| May 26, 2:19 AM CDT | Flash Flood Warning | AMA | Lipscomb, Ochiltree | 6 hr |
| May 26, 3:59 PM CDT | Severe Thunderstorm Warning | AMA | Armstrong | 34 min |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.